From my desk: 12/22/2022

Being sick is bad
Medicine is worse for you
What do you do now?

(Medical Haiku)

Today was the first day of my new medication, Simponi Aria. It is a very successful medication to treat psoriatic arthritis and other illnesses, but paired with Methotrexate has been life-changing for many people. The medication is given via IV infusion. I had to weigh in, answer tons of questions, hear all the precautions, etc. The infusion would take 30 minutes.

29 minutes was up. How do I know that? Because it was only a minute later that the beeper beeped telling the nurse my injection was complete. So 29 minutes, almost all the medicine right in my blood and I get an itch on my wrist. Then I got a second itch but this one was one hive! So, they rinsed out the IV line, gave me pills for my stomach, Benadryl through IV, a steroid through the IV, some other fluids and one other thing. I now need to take steroids for 6 days and 2 Zyrtec every night for two weeks. I guess I’m allergic to some component. I see the doctor in a few weeks. The nurses said I might feel great for a few weeks and to enjoy it if I do.

I came home from a 2-hour appointment, that was supposed to be 30 minutes, and went to sleep. Now, obviously awake, I have a horrible headache. I have been told to go directly to the ER if my throat begins to close up. Great! Otherwise, I’m fine…I am thankful for that.

Has anyone been on Simponi Aria?

14 thoughts on “From my desk: 12/22/2022

  1. I’m currently on dihydrocodeine for my arthritis pain until I have a MRI and they can collate all their test results to tell me what type of arthritis I have and how they can help me. The pain relief they prescribed previously knocked me sideways after only taking one tablet, so they went straight back.

    Liked by 1 person

  2. Hi Christine, I’m also diagnosed with psoriatic arthritis (along with a myriad of other problems) and it’s debilitating. Unfortunately, my insurance does not cover the infusions so I’m only on anti-inflammatories and pain meds. I’m interested to know if the treatments help your pain and pray they do!! ((hugs))

    Liked by 1 person

  3. Ok, I googled it and it looks like headache and fatique are just 2 side effects that they suggest you “tell your doctor” about. But it didn’t seem like an emergency.

    Liked by 1 person

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.